J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 50 (2011) No. 9 P 1075-1079

Language:

http://doi.org/10.2169/internalmedicine.50.4855

CASE REPORTS

A 61-year-old woman with metastatic breast cancer was diagnosed as having acquired Fanconi syndrome. In this case, the cause of this syndrome was most likely zoledronic acid (Zometa®), which had been infused intravenously at a dose of 4 mg over 15 minutes weekly because of malignancy-associated hypercalcemia. Zoledronic acid is nephrotoxic and may induce severe tubular dysfunction, which can cause development of Fanconi syndrome. Therefore, close monitoring of proximal tubular function is recommended during therapy with zoledronic acid, especially when frequent administration of zoledronic acid is needed.

Copyright © 2011 by The Japanese Society of Internal Medicine

Article Tools

Share this Article